Alert archive / Arkansas / Tornado Warnings in 2008

Tornado Warning 66, NWS Little Rock, AR

May 10, 2008Lonoke County, Pulaski County, Saline County, Arkansas

NWS Little Rock, AR issued this tornado warning at May 10, 2008, 6:51 PM CDT for Lonoke County, Pulaski County, Saline County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2008, 6:51 PM CDT (23:51 UTC)
Expired
May 10, 2008, 7:30 PM CDT
In force
39 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Lonoke County, AR, Pulaski County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 13 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 3:36 PM CDTTornado Watch PDSSPC4 hr
May 10, 6:51 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 10, 4:08 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 10, 4:08 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
408 PM CDT SAT MAY 10 2008

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
NEARLY STATIONARY BOUNDARY LOCATED ALONG INTERSTATE 40...THEN
EXTENDS NORTH-NORTHWESTWARD...NEAR AND TO THE WEST OF HIGHWAY 71.
LOCAL RADARS INDICATE CURRENT CONVECTION IS ELEVATED IN
NATURE...AND MOVING AT 270/50.

DRYLINE FEATURE...JUST EAST OF INTERSTATE 35...WILL ACCELERATE
EASTWARD BY EARLY EVENING...AND WILL LIKELY FOCUS SURFACE BASED
DEVELOPMENT. SURFACE BASED CAPE VALUES OF 3500 J/KG+.....AND
SIGNIFICANT LOW LEVEL SHEAR ALL INDICATE A SUBSTANTIAL POTENTIAL
FOR SUPERCELLS...WHICH WILL BE SUPPORTIVE OF TORNADIC
DEVELOPMENT...AT LEAST THROUGH EARLY EVENING.

THE FORMATION OF AN ORGANIZED CONVECTIVE COMPLEX IS STILL
POSSIBLE BEFORE ALL THE CONVECTION EXITS THE FORECAST AREA BY 11/10Z.

ANOTHER...LESS POTENT SYSTEM WILL AFFECT THE REGION LATE IN THIS PERIOD.

&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY
MODELS STILL INDC THE NEXT WEATHER MAKER MOVG THRU THE REGION AT THE
START OF THE PD. THE QUESTION STILL RMNS IS IF THE FNTL BNDRY WL
STALL OUT JUST SE OF AR BY THU OR CONTG WORKING FURTHER SEWD. QUICK
LOOK AT THE 12Z ECMWF SEEMS TO BACK THIS TREND UP...ALONG WITH THE
GFS...WHICH WOULD RESULT IN LINGERING RAIN CHCS FOR PARTS OF THE
AREA INTO FRI. FOR NOW...OPTED TO STAY WITH CONSISTENCY AND CONT
WITH A PROGRESSIVE TREND...INDCG DRIER CONDS INTO NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     53  68  45  75 /  60  20   0   0
CAMDEN AR         60  74  45  80 /  60  20   0   0
HARRISON AR       48  66  41  75 /  60   0   0   0
HOT SPRINGS AR    56  72  45  78 /  60  10   0   0
LITTLE ROCK   AR  57  72  47  77 /  60  20   0   0
MONTICELLO AR     61  75  50  79 /  60  30   0   0
MOUNT IDA AR      54  71  44  78 /  60  10   0   0
MOUNTAIN HOME AR  49  66  42  75 /  60  10   0   0
NEWPORT AR        55  70  47  75 /  60  20   0   0
PINE BLUFF AR     59  73  49  78 /  60  20   0   0
RUSSELLVILLE AR   53  69  44  77 /  60   0   0   0
SEARCY AR         55  71  47  76 /  60  20   0   0
STUTTGART AR      58  72  50  77 /  60  20   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...55 / LONG TERM...44
Hazardous weather outlook, May 10, 11:39 AM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1139 AM CDT SAT MAY 10 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1139 AM CDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

RESIDENTS OF ARKANSAS ARE ADVISED TO MONITOR THE LATEST WEATHER
STATEMENTS...AND BE PREPARED TO IMPLEMENT PERSONAL SEVERE WEATHER
SAFETY ACTIONS.

MUCH OF ARKANSAS IS UNDER A MODERATE RISK OF SEVERE WEATHER TODAY.

THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS AFTERNOON
ACROSS MUCH OF THE STATE.  THROUGH EARLY AFTERNOON...LARGE HAIL WILL
BE THE PRIMARY THREAT WITH THESE STORMS.

BY THE MID AFTERNOON HOURS...INSTABILITY...BASED NEAR THE SURFACE...
IS EXPECTED TO RAPIDLY INCREASE ACROSS WESTERN ARKANSAS...AHEAD OF A
COLD FRONT APPROACHING WESTERN PORTIONS OF STATE. THUNDERSTORMS
FORMING IN THIS REGION WILL HAVE THE POTENTIAL TO REALIZE THIS
INSTABILITY. THIS INSTABILITY...COMBINED WITH FORECAST WIND PROFILES
SUGGEST SUPERCELL THUNDERSTORMS WILL BE LIKELY.  LARGE
HAIL...DAMAGING WIND GUSTS...AND TORNADOES WILL BE POSSIBLE WITH
THESE STORMS...AS THE RACE QUICKLY TO THE EAST.

CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A LARGE...LINEAR
SQUALL LINE TO DEVELOP AHEAD OF THE COLD FRONT DURING THE EVENING HOURS.
THIS WOULD PROMOTE THE POTENTIAL FOR WIDESPREAD...DAMAGING WIND
GUSTS.

BE PREPARED FOR THIS DANGEROUS SEVERE WEATHER SITUATION....MONITOR
THE LATEST WEATHER BULLETINS...AND REVIEW SEVERE WEATHER SAFETY
RULES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE AFOREMENTIONED COLD FRONT WILL MOVE OUT OF THE STATE SUNDAY. DRY
WEATHER WILL RETURN FOR THE EARLY PART OF NEXT WEEK...AS HIGH
PRESSURE MOVES INTO THE REGION. ANOTHER FRONT WILL MOVE INTO THE
AREA TUESDAY...BRINGING THE NEXT CHANCE OF RAINFALL FOR TUESDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...
PARTICULARLY IN THE SOUTHERN TWO THIRDS OF THE STATE.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

55

In the hours before

Local storm report, May 10, 4:18 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
418 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             GUION                   35.93N 91.94W
05/10/2008  E1.75 INCH       IZARD              AR   LAW ENFORCEMENT

&&

55
Local storm report, May 10, 4:23 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
423 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             MOUNT PLEASANT          35.98N 91.78W
05/10/2008  E1.00 INCH       IZARD              AR   TRAINED SPOTTER

&&

55
Local storm report, May 10, 5:08 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
508 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             CAVE CITY               35.95N 91.55W
05/10/2008  E1.00 INCH       SHARP              AR   LAW ENFORCEMENT

&&

55
Local storm report, May 10, 6:41 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
641 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TORNADO          SOUTHSIDE               35.42N 92.40W
05/10/2008                   VAN BUREN          AR   TRAINED SPOTTER

            POSSIBLE TORNADO WAS REPORTED.

&&

55
Local storm report, May 10, 6:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
649 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             GREERS FERRY            35.57N 92.17W
05/10/2008  E1.00 INCH       CLEBURNE           AR   EMERGENCY MNGR

&&

55
Local storm report, May 10, 6:51 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
651 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             AVILLA                  34.68N 92.58W
05/10/2008  E1.75 INCH       SALINE             AR   STORM CHASER

&&

55

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:45 PM CDTSevere Thunderstorm WarningLZKBoone, Newton60 min
May 10, 2:40 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Newton, Searcy65 min
May 10, 3:22 PM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Searcy, Stone53 min
May 10, 3:24 PM CDTSevere Thunderstorm WarningLZKLogan, Scott51 min
May 10, 3:39 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope51 min
May 10, 4:09 PM CDTSevere Thunderstorm WarningLZKIndependence, Izard, Sharp66 min
May 10, 4:12 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell48 min
May 10, 4:51 PM CDTSevere Thunderstorm WarningLZKJackson39 min
May 10, 4:59 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell46 min
May 10, 5:16 PM CDTTornado WarningLZKJackson29 min
May 10, 5:48 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Saline, Yell42 min
May 10, 6:04 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Searcy, Stone, Van Buren41 min
May 10, 6:21 PM CDTTornado WarningLZKCleburne, Conway, Van Buren39 min
May 10, 6:27 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Perry, Pulaski, Saline, White63 min
May 10, 6:49 PM CDTTornado WarningLZKCleburne, Faulkner, Van Buren, White41 min
May 10, 6:52 PM CDTSevere Thunderstorm WarningLZKMonroe, Woodruff23 min

Nearby

Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.